Alert archive / Wisconsin / Gale Warnings in 2019

Gale Warning 27, NWS Milwaukee, WI

April 18, 2019

NWS Milwaukee, WI issued this gale warning at Apr 18, 2019, 9:34 AM CDT. It took effect at Apr 19, 2019, 1:00 AM CDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 18, 2019, 9:34 AM CDT (14:34 UTC)
In effect from
Apr 19, 2019, 1:00 AM CDT
Expired
Apr 19, 2019, 7:00 PM CDT
In force
18 hr
Issued by
NWS Milwaukee, WI

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Apr 18, 5:02 AM CDT, 4 hours 32 minutes earlier.

Area forecast discussion, Apr 18, 5:02 AM CDT, 4 hours 32 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
502 AM CDT Thu Apr 18 2019

.UPDATE...No changes to forecast at this time.

PC

&&

.AVIATION(12Z TAFS)...Low pressure continuing to pull away from
area today with cold/dry advection taking hold. Plenty of MVFR and
some IFR stratus hanging tough. Some light rain possible in the
southeast corner this morning. All in all cloud cover likely to
linger through tonight with northwest winds trending more northerly
heading into tonight and becoming gusty, especially in the eastern
portions of the area.

PC

&&

.PREV DISCUSSION... (Issued 346 AM CDT Thu Apr 18 2019)

SHORT TERM...

Tonight and Tonight - Confidence...Medium
Surface low pulling to our east with cold/dry air advection
taking hold with the wind shift to the west and eventually northwest.
Plenty of cloud cover wrapping in behind the departed low. Mid level
trough axis and low level thermal trough to amplify across the area.
Some light rain may clip the southeast this morning from wave ridging
northeast along the front. With the clouds and cold advection will
probably steer closer to the cooler guidance after starting out with
some milder temps. Cloud cover and steady winds will likely keep temps
from dropping off much overnight.

LONG TERM...

Friday and Saturday...Forecast confidence is high:

Clouds will gradually clear west to east on Friday as high
pressure builds in from the west. Highs should recover to around
normal in the western forecast area. Clouds will hang on longer in
the east and there will also be an onshore component to the
winds, so temps will be cooler than in the west. Northerly winds
will be breezy between the departing low and approaching high.

The high will be weakening on Saturday as it slides overhead.
There should still be enough of an influence of the high for a
pleasant day, with temps a bit above normal (except for near the
lake) and plenty of sunshine.

Sunday through Wednesday...Forecast confidence is low to medium:

The forecast for the first half of next week remains a bit
uncertain. A weak trough and associated front will approach
Sunday, with a few showers and storms possible when it does move
through later Sunday or Monday. Kept the forecast dry Sunday, as
only the GFS is quick enough for some precip on Sunday. Looks like
the front may stall just south of Wisconsin, with more
shower chances at times into mid-week. A lot of questions with the
timing of the front, how far south it goes, timing of waves, and
resultant temp and precip chances. It does mild on Sunday as a
consensus of models keeps southerly flow ahead of the front for a
good portion of the day. Could see temps approach or hit 70
across much of the forecast area. Kept temps near normal beyond
that, though not a lot of confidence in this forecast.

AVIATION(09Z TAFS)...Low pressure continuing to pull away from
area today with cold/dry advection taking hold. Plenty of MVFR and
some IFR stratus hanging tough. Some light rain possible in the
southeast corner this morning. All in all cloud cover likely to
linger through tonight with northwest winds trending more
northerly heading into tonight.

MARINE...Cold advection kicks in this morning with low pressure
shifting east from northern Lake Michigan. Winds will be shifting
to the north/northwest. Current small craft expires at 12z. Based
on expected winds tonight into Friday feel we will eventually need
a ramp up small craft from around 04z-09z and then decided to add
the nearshore zones to the Gale watch that runs from 09z through
00z Saturday.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Gale Watch from late tonight through Friday evening for LMZ080-
     669-671-673-675-777-779-870-872-874-876-878.

     Small Craft Advisory until 7 AM CDT this morning for LMZ643>646.

&&

Today/Tonight and Aviation/Marine...Collar
Friday through Wednesday...DDV
Hazardous weather outlook, Apr 18, 3:59 AM CDT, 5 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
359 AM CDT Thu Apr 18 2019

WIZ046-047-051-052-056>060-062>072-190900-
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
359 AM CDT Thu Apr 18 2019

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-190900-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
359 AM CDT Thu Apr 18 2019

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Today and Tonight

A Small Craft Advisory remains in effect until 7 am CDT today for
gusty winds and lingering high waves.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Winds and waves will likely reach Small Craft Advisory levels
Thursday night into Friday evening, as northerly winds pick up
behind departing low pressure. A few gusts could approach gale
force on Friday.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-190900-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
359 AM CDT Thu Apr 18 2019

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Gusty northerly winds and high waves are likely later Thursday
night into Friday evening. A Gale Watch is in effect for the south
half of Lake Michigan for this period.

DDV

www.weather.gov/mkx

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 7:26 PM CDTSpecial Weather StatementMKXIowa34 min
Apr 17, 7:47 PM CDTSpecial Weather StatementMKXRock28 min
Apr 17, 8:03 PM CDTSevere Thunderstorm WarningMKXIowa, Lafayette27 min
Apr 17, 8:33 PM CDTSpecial Weather StatementMKXGreen27 min
Apr 17, 8:57 PM CDTSpecial Weather StatementMKXColumbia33 min
Apr 18, 9:34 AM CDTSmall Craft AdvisoryMKX54 hr

Nearby

Gale Warnings in Wisconsin, 2019Every gale warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.